MAUDE Adverse Event Report: COOK INC UNKNOWN; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC UNKNOWN; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/05/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
On (b)(6) 2016 the catheter was placed for drainage.On (b)(6) 2016, the catheter got separated at approximately 10cm from the tip.A segment remained in the patient, but was retrieved with forceps and other devices.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Rpn: (b)(4).(b)(4).Initial was filed within the 30 day time frame regardless of corrected date.Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, quality control and visual inspection of the returned device was conducted during the investigation.Visual inspection of the returned product confirms the device fractured approximately 39.5cm distal of the fitting.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The description of the event states that the catheter was placed for drainage from (b)(6) 2016.Thirty-six (36) day dwell time exceeds the recommended use in the packaging insert.Based on the information provided, examination of the returned device and the results of our investigation, the root cause of the event is related to off-label use.We will continue to monitor for similar complaints.Per the risk assessment no further action is required.
 
Event or Problem Description

Brand Name
UNKNOWN
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5619469
Report Number1820334-2016-00260
Device Sequence Number13560875
Product Code DQO
UDI-Device Identifier00827002122055
UDI-Public(01)00827002122055(17)180420(10)5776547
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUNKNOWN
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/05/2016
Device Age1 YR
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/29/2016
Supplement Report FDA Received Date11/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;